MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T45
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a lantern delivery microcatheter (lantern), a guide catheter, a non-penumbra catheter, a stent, and a guidewire.It should be noted that the patient¿s anatomy was highly tortuous.During the procedure, using the ipsilateral approach, the physician advanced the guide catheter, lantern, and guidewire to the superior gluteal artery (sga).The physician then attempted to advance the lantern to the target vessel.However, the physician determined that it would be difficult to approach the target vessel and decided to remove the lantern in order to access the target vessel through the upper arm.While removing, the physician noticed under fluoroscopy that the mid-shaft of the lantern fractured.Therefore, the guide catheter containing the lantern was removed.It was also reported that the distal end of the guide catheter was kinked.The procedure was completed using a new lantern and the same guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured.If the lantern is advanced against resistance, damage such as a kink and subsequent fracture may occur.Based on the reported event, the root cause of resistance could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19271450
Report Number3005168196-2024-00173
Device Sequence Number15190753
Product Code DQY
UDI-Device Identifier00814548016658
UDI-Public814548016658
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Catalogue NumberPXSLIMLAN135T45
Device Lot NumberF00008170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Date Report Sent to FDA01/01/2005